For those of you taking/or who have taken Topamax

Discussion in 'Fibromyalgia Main Forum' started by ourplanet, Jun 25, 2006.

  1. ourplanet

    ourplanet New Member

    I have been on Topamax for 4 months now and the only real side effect I have is a very disturbing one. When I wake up during the night or early in the morning to pee (as most of us fibromites are prone to) I see trails from any beam of light. The alarm clock, night-lite, any stream of light causes intense trippy-like trails. I really thought it would go away as my body got used to the med, but it never ends. Wish I could just sleep through it, because I have no problems/side effects during the day. Anyone else?
  2. rachel432

    rachel432 New Member

    unfortunatly no, i've never had that side effect from topamax. i take 50mg in the morning and 100mg at night. but i also take several other meds as most of us on this board do. the only side effect i have ever really had is extremely vivid dreams. but i'm not sure that it is entirely caused by the topamax.
    rachel
  3. TwinMa

    TwinMa New Member

    I have never taken Topamax.

    However, I experienced visual trails when I was taking the antidepressant Serzone. It only happened on the higher doses (350 mg). When I told my shrink about this, he said it was just because I was on too high of a dose. I went down in dose and the trails disappeared.

    FYI, I no longer take Serzone.

    The visual trails are disturbing, aren't they? Maybe you just need to lower your dose a bit. Talk to your doc about this.
  4. mary124

    mary124 New Member

    I take 150 mg at night (for the last year or so) never had any bad side effects except some blurred vision now and then.
  5. alonebutnotlonely

    alonebutnotlonely New Member

    ourplanet,

    When I tried Topomax I had the same problems with light as well as seeing lines out of my peripheral vision.

    When the walls started distorting and the rug in the bathroom started breathing that was it for me.

    Oh, and my taste buds were screwed up. Nothing tasted the same and nothing tasted right. Went back on Neurontin the next day per the doctors orders of course.

    I'll NEVER take it again. BTW I've never had any reaction from any other med I'm taking now (13 and counting.

    Dee

  6. mme_curie68

    mme_curie68 New Member

    I was on Topamax as a mood stabilizer for about 6 months. I had good results at first, and then I ended up having cognitive function problems.

    The only way I can describe them is as "Brain Freeze" - I would get stuck on some stupid thing and then couldn't get beyond it.

    I switched to Seroquel and haven't had a problem since.

    Hugs,
    Madame Curie